Alert archive / California / Wind Advisories in 2007
Wind Advisory 11, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 27, 2007, 8:28 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 28, 2007, 12:45 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2007, 8:28 PM PST (04:28 UTC)
- In effect from
- Feb 28, 2007, 12:45 AM PST
- Expired
- Feb 28, 2007, 12:00 PM PST
- In force
- 11 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 280428 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 828 PM PST TUE FEB 27 2007 CAZ055-056-058-280530- /O.CAN.KSGX.HW.W.0005.000000T0000Z-070301T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 828 PM PST TUE FEB 27 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM WEDNESDAY. WIND GUSTS TO 60 MPH ARE POSSIBLE. SNOW AMOUNTS OF UP TO 7 INCHES AND DRIFTS OF TWO FEET ARE LIKELY. $$ CAZ060-281100- /O.NEW.KSGX.WI.Y.0011.070228T1100Z-070301T0600Z/ /O.EXT.KSGX.HW.W.0005.000000T0000Z-070228T1100Z/ APPLE AND LUCERNE VALLEYS- 828 PM PST TUE FEB 27 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 3 AM TO 10 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 PM PST WEDNESDAY. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY. WEST WINDS 40 TO 50 MPH WITH GUSTS TO 70 MPH ARE EXPECTED UNTIL 3 AM. AFTER 3 AM THE WINDS WILL DIMINISH TO AROUND 35 MPH WITH GUSTS TO 55 MPH. AREAS OF POOR VISIBILITY IN BLOWING DUST AND SAND ARE LIKELY THROUGH WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR WIND GUSTS OF 58 MPH OR MORE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ061-281100- /O.NEW.KSGX.WI.Y.0011.070228T1100Z-070301T0300Z/ /O.EXT.KSGX.HW.W.0005.000000T0000Z-070228T1100Z/ COACHELLA VALLEY- 828 PM PST TUE FEB 27 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 3 AM TO 7 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 PM PST WEDNESDAY. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY. WEST WINDS 40 TO 50 MPH WITH GUSTS TO 70 MPH WILL CONTINUE UNTIL 3 AM. AFTER 3 AM THE WINDS WILL DIMINISH TO AROUND 35 MPH WITH GUSTS TO 55 MPH. ARE EXPECTED. AREAS OF POOR VISIBILITY IN BLOWING DUST AND SAND ARE LIKELY THROUGH WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR WIND GUSTS OF 58 MPH OR MORE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ062-281100- /O.NEW.KSGX.WI.Y.0011.070228T1100Z-070301T0600Z/ /O.EXT.KSGX.HW.W.0005.000000T0000Z-070228T1100Z/ SAN DIEGO COUNTY DESERTS- 828 PM PST TUE FEB 27 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 3 AM TO 10 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 PM PST WEDNESDAY. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY. WEST WINDS 40 TO 50 MPH WITH GUSTS TO 70 MPH ARE EXPECTED UNTIL 3 AM. AFTER 3 AM THE WINDS WILL DIMINISH TO AROUND 35 MPH WITH GUSTS TO 55 MPH. ARES OF POOR VISIBILITY IN BLOWING DUST AND SAND WILL LIKELY CONTINUE THROUGH WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BALFOUR
2 follow-up statements
000 WWUS76 KSGX 280845 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1245 AM PST WED FEB 28 2007 CAZ060-280945- /O.CAN.KSGX.HW.W.0005.000000T0000Z-070228T1100Z/ /O.CAN.KSGX.WI.Y.0011.070228T1100Z-070301T0600Z/ APPLE AND LUCERNE VALLEYS- 1245 AM PST WED FEB 28 2007 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. THE WIND ADVISORY HAS BEEN CANCELLED. WEST WINDS TO 30 MPH WITH OCCASIONAL LOCAL GUSTS TO 40 MPH WILL CONTINUE OVERNIGHT THEN DECREASE DURING THE MORNING. THE WINDS WILL REMAIN BELOW WIND ADVISORY CRITERIA. THE JET STREAM THAT CAUSED THE STRONG WINDS ON TUESDAY HAS SHIFTED SOUTH OF THE AREA. $$ CAZ061-062-282000- /O.CAN.KSGX.HW.W.0005.000000T0000Z-070228T1100Z/ /O.EXT.KSGX.WI.Y.0011.070228T0845Z-070228T2000Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1245 AM PST WED FEB 28 2007 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON PST TODAY. THE STRONG JET STREAM THAT CAUSED THE WARNING CRITERIA WINDS ON TUESDAY HAS SHIFTED SOUTH OF THE AREA. THIS HAS ALLOWED WINDS TO DECREASE TO ADVISORY LEVELS WITH LOCAL 30 TO 40 MPH WEST WINDS WITH OCCASIONAL GUSTS TO 50 MPH. THE WINDS WILL DECREASE BELOW ADVISORY LEVELS BY NOON AS THE JET STREAM SHIFTS FURTHER SOUTH AND EAST OF THE AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MACKECHNIE
000 WWUS76 KSGX 281936 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1136 AM PST WED FEB 28 2007 CAZ061-062-282045- /O.EXP.KSGX.WI.Y.0011.000000T0000Z-070228T2000Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1136 AM PST WED FEB 28 2007 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 27, 2:30 PM PST, 5 hours 58 minutes earlier.
Area forecast discussion, Feb 27, 2:30 PM PST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PST TUE FEB 27 2007 .SYNOPSIS... RESIDUAL MOISTURE AND UPPER LEVEL LOW PRESSURE WILL CONTINUE SHOWERS THROUGH WEDNESDAY ALONG WITH LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS. PARTLY CLOUDY THURSDAY IN DRIER NORTHWEST FLOW. FAIR AND WARMER THIS WEEKEND UNDER HIGH PRESSURE. COOLER WITH MORE CLOUDS EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (TONIGHT-FRI)... THE COLD FRONT BROUGHT MODERATE TO BRIEFLY HEAVY SHOWERS EARLIER TODAY. EARLY AFTERNOON ACARS SOUNDINGS SHOWED VERY STRONG WLY WINDS ALOFT. ONSHORE GRADIENTS WITH ABOUT 6 MB SAN-IPL AND 11 MB SAN-TPH AND THERE WERE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS. SHOWERS THROUGH WED IN MOIST CYCLONIC FLOW ALOFT COMBINED WITH ISLAND EFFECT AND OROGRAPHICS. A SECONDARY VORT MAX COULD CAUSE ANOTHER PERIOD OF MODERATE SHOWERS TONIGHT TURNING TO SCT SHOWERS AND GENERALLY TAPERING OFF WED. THE WINDS ALOFT AND ONSHORE GRADIENTS WILL CAUSE LOCAL STRONG GUSTY WINDS...ESPECIALLY NEAR THE MOUNTAIN RIDGES AND TO A LESSER EXTENT IN THE DESERTS. LOCAL REDUCED VISIBILITY IN THE DESERTS DUE TO BLOWING DUST. RAINFALL TOTALS SHOULD RANGE FROM UP TO ABOUT HALF AN INCH AT THE COAST TO ONE AND ONE HALF INCH ON THE COASTAL SLOPES. HOURLY RAINFALL RATES OF UP TO ONE HALF INCH PER HOUR WILL BE POSSIBLE THIS MORNING AND AGAIN TONIGHT. SNOW LEVEL NEAR 4500 TO A LITTLE BELOW 4000 FT WED MORNING WITH AREAS OF BLOWING SNOW AND DENSE FOG IN THE MOUNTAINS. DRIER NW FLOW ALOFT WITH HIGHER HEIGHTS THU AND FRI FOR DECREASING CLOUDS AND WINDS AND A LITTLE WARMER DAYS. HOWEVER...THERE COULD BE A BRIEF INCREASE IN CLOUDINESS FRI AFTERNOON AS A WEAK SHORT WAVE MOVES THROUGH. .LONG TERM (SAT-TUE)... HIGH PRESSURE ALOFT AND OFFSHORE FLOW THIS WEEKEND FOR FAIR AND WARMER WEATHER WITH LOCAL BREEZY CONDITIONS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. A UPPER TROUGH WILL BRING MORE CLOUDS AND COOLING EARLY NEXT WEEK. && .AVIATION... 272100Z...INITIAL COLD FRONT NOW EAST OF THE AREA WITH MAIN UPPER TROUGH AXIS WELL OFF THE COAST THIS AFTERNOON. SKIES HAVE SCATTERED OVER THE COASTAL WATERS...BUT THE DEEP MOIST LAYER AND INSTABILITY OVER LAND HAS KEPT CLOUDS ON THE FOOTHILLS AND BACKED UP AGAINST THE COASTAL SLOPES. CIGS SHOULD REMAIN SCATTERED TO BROKEN W OF THE FOOTHILLS UNTIL AFTER 08Z...THEN THICKEN AND LOWER WITH AREAS OF CIGS BETWEEN 1.5K AND 3K FT MSL AND VISIBILITY 3-5SM IN SHOWERS THROUGH 15Z ASSOCIATED WITH SECOND WEAK COLD FRONT AND PASSAGE OF MAIN UPPER TROUGH AXIS. CLOUDS AND PRECIPITATION WILL REMAIN BACKED UP ALONG THE COASTAL SLOPES THROUGH WED OBSCURING THE TERRAIN...DUE TO CONTINUED STRONG ONSHORE FLOW. FREEZING LEVEL SHOULD DROP TO FL040 AFTER 03Z. WINDS WEST 15 TO 25 KT BELOW FL050...INCREASING TO 27040KT NEAR FL100. THE STRONG WESTERLY WINDS WILL CAUSE MOUNTAIN WAVE/ROTOR ACTIVITY WITH STRONG UDDFS OVER THE MOUNTAINS AND IN THE DESERTS THROUGH WEDNESDAY. SURFACING WAVE ACTIVITY EAST OF THE CRESTS COULD GENERATE SEVERE TURBULENCE WITH LOCAL SURFACE WIND GUSTS IN EXCESS OF 50 KT...AND REDUCED VISIBILITY IN AREAS OF BLOWING DUST IN THE DESERTS. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 10 PM PST WEDNESDAY FOR THE HIGHER MOUNTAINS AND DESERTS. SEE LAXNPWSGX. SNOW AND BLOWING SNOW ADVISORY UNTIL 10 PM WEDNESDAY FOR THE HIGHER MOUNTAINS. SEE LAXWSWSGX. && PUBLIC...DVA AVIATION...JAD
Hazardous weather outlook, Feb 27, 4:00 PM PST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST TUE FEB 27 2007 CAZ042-043-048-050-055>058-060>062-PZZ750-775-281200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 PM PST TUE FEB 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA .DAY ONE...TONIGHT STRONG WINDS OVER THE DESERT AREAS WILL CONTINUE TO CREATE AREAS OF BLOWING SAND AND DUST. POOR VISIBILITY AND STRONG CROSS WINDS WILL MAKE TRAVEL VERY HAZARDOUS. SEE LAXNPWSGX. RAIN AND SNOW WILL BE INCREASING AGAIN LATE TONIGHT. THE COMBINATION OF WIND...SNOW...AND FOG WILL CAUSE VERY LOW VISIBILITIES AT TIMES IN THE MOUNTAINS AND CREATE HAZARDOUS TRAVEL CONDITIONS. THE PRECIPITATION IS EXPECTED TO DECREASE WEDNESDAY AFTERNOON. SEE LAXWSWSGX. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY FOR WEDNESDAY...VERY STRONG GUSTY WEST WINDS WITH BLOWING SAND AND DUST WILL CONTINUE OVER THE DESERTS CAUSING POOR VISIBILITY AND HAZARDOUS DRIVING CONDITIONS. SEE LAXNPWSGX. RAIN AND SNOW WILL ALSO CONTINUE WEDNESDAY. OVER THE MOUNTAINS THE COMBINATION OF WIND...SNOW...AND BLOWING SNOW WILL CONTINUE HAZARDOUS TRAVEL CONDITIONS. SEE LAXWSWSGX. FOR THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. FOR FRIDAY AND SATURDAY...NORTHEAST WINDS GUSTING OVER 45 MPH BELOW PASSES AND CANYONS AND VERY LOW RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS BUT A FIRE WEATHER WATCH IS NOT ANTICIPATED DUE TO THE RECENT PRECIPITATION. FOR SUNDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. BALFOUR
In the hours before
Local storm report, Feb 27, 5:09 PM PST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
509 PM PST TUE FEB 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM HIGH SUST WINDS 2 SW PALM SPRINGS 33.81N 116.57W
02/27/2007 E0.00 MPH RIVERSIDE CA BROADCAST MEDIA
THREE HOMES DAMAGED. ROOF TILES MISSING, SOLAR PANELS
BLOWN OFF.
&&
PGThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 5:11 AM PST | Snow Advisory | SGX | San Diego | 5 hr |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.